Home » Frequently asked Questions on Health » Can Trivastal and Ropinrole cause mental confusion?

Can Trivastal and Ropinrole cause mental confusion?

Q: My father has been diagnosed with artheroscelrotic Parkinson's. He had no tremors but had difficulty in walking. Initially the doctors started him with mild dosages of Syndopa (half of 275 mg), 1 selegeline and half Pacitene. After a week, Syndopa and Selegeline were increased to twice a day and Ropinrole was added. His condition was same as before. One day after Ropinrole, the doctor started Trivastal LA, one tablet per day. On the same day, my father started hallucinating and became mentally confused. When I asked the doctor, he said that it could be due to decreased blood circulation in the brain and not due to the medication. I understand that both Trivastal and Ropinrole are Dopamine antagonists. Is it advisable to give both? Can the hallucinations and confusion be related to these medications? My father is about 83 years old.

A:Trivastal LA is the brand name. The name of the medicine is piribedil. It causes hallucinations, confusion, drowsiness and dyskinesia. These side effects are well known and well documented even by manufacturers. Besides, piribedil has only one role: controlling tremors. I fail to see the rationality of its administration to the patient since there are no tremors. Ropinirole is the chemical name. You have not given the brand name. In any case it is approved for use in Primary Restless Legs Syndrome though some doctors do use it in parkinsonism. It can cause dizziness, sudden sleep onset, nervousness and syncope.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------